# SDR QMLA2013041513053

- Difficulty date: April 15, 2013
- Submitted: April 17, 2013
- Operation: Air carrier
- Aircraft: N408GA
- Make and model: Bell 407
- Aircraft serial: 53392
- Aircraft time: 10,561 hours, 22,974 cycles
- Engine: Allsn 250C47B
- Engine time: 5,874 hours, 15,379 cycles
- System (JASC): 3120 · Independent Instruments
- Part: Clock
- Part number: M8035VNVG
- Part serial: 13553
- Condition: Burned
- Location: Instrument Panel
- Part time: 10 hours, 19 cycles
- Stage of operation: AA
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING FLIGHT, PILOT NOTICED AND SMELLED SMOKE IN COCKPIT WHICH APPEARED TO BE COMING FROM THE CLOCK AREA.  PILOT PERFORMED A SAFE PRECAUTIONARY OFF SITE LANDING.  PILOT ALSO MENTIONED THAT THE NVG LIGHTING ON OTHER INSTRUMENTS WENT OUT THEN RETURNED AFTER LANDING.  WHEN MX ARRIVED THEY FOUND THE CLOCK BACK LIGHTING INOP AND AFTER REMOVING CLOCK FROM INSTRUMENT PANEL AN ACRID BURNED ODOR WAS NOTICED FROM THE CLOCK ASSY.  MX NOTICED THE CLOCK WAS PLACARD FOR 5 VOLT LIGHTING AND INSTALLED IN A 24 VOLT LIGHTING SYSTEM. THE AREA AOUND CLOCK WAS INVESTIGATED FOR ADDITIONAL DAMAGE AND NONE FOUND. A USED SERVICEABLE 24 VOLT CLOCK WAS INSTALLED AND SYS CHECKED OK.  ACFT WAS RETURNED TO SERVICE.
